MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10015430
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mfg.Name - codman & shurtleff, inc.Dba depuy synthes products, inc.Conclusion: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The device was returned sheathed.There are no apparent kinks or bends in the dpu core wire.The embolic coil is attached to the dpu and can be seen in the green introducer.There is a kink in the end of the green introducer.The ball tip is intact.There are kinks in the embolic coil.The articulating joint is obscured in the green introducer, but does not appear to be damaged.The v-notch is intact.Advancement of the embolic coil through the green introducer was attempted.The embolic coil could be advanced out of the green introducer.The microcatheter used in the reported event was not returned or identified, so advancement was attempted through a compatible microcatheter (prowler 14).The embolic coil advanced successfully through the microcatheter.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil was impeded in the microcatheter was not confirmed.The device was successfully advanced through a compatible microcatheter.The kinks observed in the microcoil are evidence that excessive force was applied, possibly in an attempt to overcome resistance.Without the return of the microcatheter, the cause of the complaint cannot be determined.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure, the deltapaq coil (cdf10015430/ s10965) could not be advanced via the microcatheter, and during analysis of the returned product, it was found that the coil was kinked.They used another one to complete the procedure.There was no report of patient injury.Multiple attempts to obtain additional information were unsuccessful.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key6954926
Report Number3013875781-2017-00007
Device Sequence Number13818140
Product Code HCG
UDI-Device Identifier00878528007036
UDI-Public(01)00878528007036(17)210531(10)S10965
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberCDF10015430
Device Lot NumberS10965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2017
Initial Report FDA Received Date10/17/2017
Patient Sequence Number1